MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci assisted procedure, a sureform 45 stapler instrument fired a green reload and became stuck on lung tissue.The surgeon had not encountered any obstructions between the instrument's jaws.There was no tissue tension or tissue bunching that occurred.It was reported that the procedure was completed with no patient injury.The surgeon used another stapler instrument to complete the procedure.
 
Additional Manufacturer Narrative
The sureform 45 stapler was analyzed and the complaint was not confirmed by failure analysis.In-house testing and visual inspection showed no damage.The channel sprang back open when in the unclamped state.The in-house reload attached and removed from the stapler without any issues.The instrument passed the recognition and engagement tests.The reload passed the reload recognition test.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using a green 45 reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.Procedure logs were unable to be retrieved.The instrument was fully functional.There was no problem detected.A review of the system logs was attempted.However, the search did not return any results aligned with the customer-reported product information and/or event date.The image received of this event was reviewed: in the image, the stapler jaws are slightly opened.Tissue is positioned between the jaws, with noticeable attachment of the tissue to the cartridge side of the jaws.Assuming that this image is oriented such that gravity is pointing towards the bottom of the image, and given the minor opening between the jaws, it looked more like tissue sticking to the reload after a fire rather than an intentional grasp.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23876522
Report Number2955842-2025-49530
Device Sequence Number14620505
Product Code GDW
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K10250829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberK10250829 0355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown